Hail, Sumner
- When
- August 3, 4:05 AM CST
- Where
- Sumner County, 7 mi NE of South Haven
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.117, -97.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Aug 3, 2:10 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 AM CDT SUN AUG 3 2003 TDA: ONGOING ELEVATED TSTMS APPR TO BE DRIVEN BY COMBO OF WARM AIR ADVCTN AT H7 IN BAROCLINIC ZONE EVIDENT ON 00Z UPR AIR CHARTS AND RIGHT REAR QUAD OF H3 SPD MAX. BELIEVE PCPN WL CONT TO DVLP/EXPAND THRU DAYBRK...SPCLY ACRS S CNTRL KS AND GRADUALLY SHIFT/DVLP INTO SE KS...PROBABLY ARND/AFT DAYBRK. SOME QUESTION AS TO AMT OF INSTBY ACRS S CNTRL KS...WHICH MAY LIMIT COVERAGE. SVR THREAT WHICH WOULD MOST LKLY BE HAIL. HARD TO SEE SOMETHING REDEVELOPING THIS AFTN...ANTICIPATING IT TO BE CAPPED AND LACK OF FOCUS. HAVE ADJUSTED TEMPS UP AS LTST THICKNESS PROGS HAVE INCRD. TNGT-MON: H85 JET PROGD TO DVLP AFT DARK, LEADING TO IMPRESSIVE MSTR CONVERGENCE/WARM AIR ADVCTN PAT. SHUD SEE MORE ELEVATED STORMS OCCUR AND BELIEVE COVERAGE MAY BE EVEN BETTER. PCPN WL LINGER INTO SOUTHEAST KANSAS MON MORNING...BUT BELIEVE IT WL BE HARD TO GET PCPN TO DVLP DURG THE AFTN. TWEAKED TEMPS UP A BIT AS RDG BUILDS. MON NGT-TUE: REPEAT PERFORMANCE...HOWEVER APPRS THAT BEST CHC OF PCPN WL SHIFT E OF I-35. LTL CHG TO GOING TEMP FCST. WED-SAT: FEW CHGS IN EXTENDED. SOME CONCERN AS TO AMT OF WARMUP...WITH A LOT DEPENDING ON WHERE UPR RDG AXIS IS LOCATED. FCSTID = 17/HOWERTON ICT 98 71 98 72 / 20 30 20 30 HUT 97 70 98 71 / 20 20 20 20 EWK 97 70 97 71 / 20 30 20 30 EQA 96 70 96 71 / 20 30 30 40 WLD 98 72 99 72 / 20 30 30 40 RSL 94 69 97 67 / 20 20 10 20 GBD 95 70 99 69 / 20 20 10 20 SLN 96 70 96 71 / 20 30 20 20 MPR 97 70 97 71 / 20 30 20 30 CFV 94 70 93 70 / 30 30 30 40 CNU 94 69 92 70 / 30 30 30 40 K88 93 68 92 70 / 30 30 30 40 .ICT... KS...NONE.
KSZ032-033-047>053-067>072-082-083-091>096-098>100-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 346 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH DAYBREAK. THE BEST CHANCE WILL BE THE AREA ALONG AND WEST OF THE FLINT HILLS. THE PRIMARY THREAT WILL BE HAIL, ROUGHLY UP TO THE SIZE OF QUARTERS. THE THUNDERSTORMS SHOULD DEVELOP INTO SOUTHEAST KANSAS TOWARDS DAYBREAK. ALL THE STORMS WILL WEAKEN DURING THE MORNING. THUNDERSTORMS WILL REDEVELOP AGAIN TONIGHT, MOST LIKELY AFTER MIDNIGHT. SOME OF THESE STORMS MAY ALSO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY BE ONGOING MONDAY MORNING, ESPECIALLY EAST OF I-35. THUNDERSTORMS MAY REDEVELOP ONCE AGAIN MONDAY EVENING, HOWEVER THE BEST CHANCE WILL BE AFTER MIDNIGHT AND EAST OF I-35. THE THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING IN SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE ACROSS THE ENTIRE AREA THIS MORNING, AND AGAIN TONIGHT AFTER MIDNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM HOWERTON
The Wichita radar (KICT), 61 km away, was scanning. The volume nearest the first event began at 10:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377512.